You are here:

Pharmacy/Stimulant meds


I was diagnosed with B12 deficiency in October 2012. I started getting B12 shots that month. I still was have a problem with fatigue/exhaustion. After more testing and negative results my doctor put me on Methylphenidate 5 mg 2-3 time daily. The results have been wonderful, I no longer spend all day sleeping. However, it is causing me to have headaches. Will the headaches stop or do I need to try a different medication? Are there other stimulant medications that will have the same positive effects minus the headache?

Hi Pam,
Sometimes lowering the dose can help with the side effects. Another thought I had was to check for thyroid function. Was that done? If you have low thyroid function that causes fatigue.
Thank you for using Allexperts
Eric Brandt, B.Sc. pharm


All Answers

Answers by Expert:

Ask Experts


Eric Brandt


I am a practicing pharmacist.On my drug information website, I have answered hundreds of questions to date. The articles posted on my site include Parkinson`s disease. depression, menopause, diabetes, sleep and aging, congestive heart failure, calcium channel blockers, thyroid hormone replacement therapy, ADHD, multiple sclerosis an more.


I have experience in retail as well as hospital pharmacy pracice. Currently working in a hospital pharmacy. I am experienced in drug information. Over the last 6 years I have developed a successful web site for drug information.

The addressfor my drug information website is http://www.druginformation.bc.caThere you can read articles on varios areas of health interest. You can also leave me questions which I will personally answer. I also have a free health information newsletter called The Caplet. To subscribe send e-mail to

©2016 All rights reserved.